Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this special weather statement at Aug 3, 2021, 1:33 AM CDT for Webb County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2021, 1:33 AM CDT (06:33 UTC)
- Expired
- Aug 3, 2021, 2:15 AM CDT
- In force
- 42 min
- Issued by
- NWS Corpus Christi, TX
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 175 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2590 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
279
WWUS84 KCRP 030633
SPSCRP
Special Weather Statement
National Weather Service Corpus Christi TX
133 AM CDT Tue Aug 3 2021
TXZ239-030715-
Webb-
133 AM CDT Tue Aug 3 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WEBB
COUNTY...
At 132 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Bruni to 9 miles southeast of El
Cenizo. Movement was northeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Oilton, Mirando City, Aguilares and Bruni.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2727 9933 2732 9937 2729 9942 2738 9943
2762 9880 2727 9880
TIME...MOT...LOC 0632Z 227DEG 14KT 2749 9883 2727 9936
$$
CBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Aug 2, 6:55 PM CDT, 6 hours 38 minutes earlier.
Area forecast discussion, Aug 2, 6:55 PM CDT, 6 hours 38 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 655 PM CDT Mon Aug 2 2021 .AVIATION... /00Z TAFs/ Boundary out west with northerly extension toward COT and VCT. This is allowing for SHRA/TSRAs to form, especially currently at LRD. Will expect western activity to continue over the next couple of hours expanding toward COT. Conditions favor increased coverage through the night, especially from 06-12Z, between ALI-LRD-COT, with iso-sct possible toward CRP-VCT. MVFR conditions are expected through the night. Activity may linger through 15-16Z before some diminishing from overworking the atmosphere. Isolated SHRA/TSRA will be possible again in the afternoon from heating along any left over boundaries. Winds within any storms may be gusty near 25 KTs, otherwise light winds overnight are expected to turn out of the N-NW TUE as the boundary sags farther south. && .PREV DISCUSSION... /Issued 415 PM CDT Mon Aug 2 2021/ SHORT TERM (Tonight through Tuesday Night)... The frontal boundary has now bisected the CWA across the Coastal Plains, while interacting with the afternoon sea breeze. Scattered thunderstorms developed over Duval and Jim Wells Counties this afternoon, with a pop up heavy downpour over Corpus Christi currently. Models, including CAM models, have struggled to depict convection development this afternoon. An upper-level trough extends over the Southeast CONUS with a weak closed low indicated over Mexico, southwest of Brownsville. A weak mid-level trough also extends into Texas, with areas of positive vorticity draping across South Texas tonight through tomorrow morning. Meanwhile, a more apparent low-level (700mb to surface) trough stretches into South Texas tonight through tomorrow morning. Models have not been consistent from run to run, or from model to model. Knowing that the QPF from the NAM/GFS MOS guidance underperformed over the San Antonio earlier this morning, concerned greater amounts than depicted from models could occur. Expecting greatest rain coverage and threat of thunderstorms overnight through Tuesday morning as the front interacts with favorable dynamics aloft, significant moisture with PWATs around 2.5", and CAPE 1500-3000 J/kg. Will have to keep an eye on convective inhibition with nighttime cooling developing a nocturnal inversion, however CAM models such as the NAM12/RAP13/SREF keep CINH to a minimum across the area. In addition, the cloud layer mean wind is expected to be very light, between 5-10 knots. The combination of significant moisture and slow storm motion, could lead to flash flooding and high precipitation accumulations. WPC has included most of the CWA in a slight excessive rainfall risk. Storm Total QPF ranges generally from 2.0-3.0" across the area, with greatest and locally higher amounts expected over the western portion of the CWA. Showers and thunderstorms are expected to develop mainly over the Rio Grande Plains and Brush Country around midnight, then expand over the Coastal Plains through the morning. Expect coverage to diminish heading into the afternoon as favorable dynamics aloft shift slightly eastward, but with the surface boundary nearby, sea breeze, and high PWATs still in place, kept isolated to scattered coverage through Tuesday night. Lows will range in the mid to upper 70s tonight and Tuesday night. Tuesday will be a tad cooler with the front passing through portions of the CWA and increase rain/cloud cover, highs in the low to mid 90s are expected. Therefore, max heat indices are expected to range 105 to 109, below Heat Advisory criteria. LONG TERM (Wednesday through Monday)... We start out the long term positioned in between upper level ridging to our northwest and a trough to our east. At the surface, the front that slid into the region today will linger through mid to late week. This will be the focus for additional rounds of convection as H5 impulses round the base of the trough and provide lift across the region. Locally heavy rainfall will be possible through mid week as PWATS remain over 2" with 850-300 mb mean winds still around 5-10 knots. The front will begin to wash out Thursday night into Friday as the trough lifts to the northeast. Drier air will work into the region as we head into the weekend which will keep rain chances more on the isolated side. The forecast becomes a bit more uncertain late this weekend as the ECMWF builds an upper level ridge into the region while the GFS holds onto a lingering piece of H5 energy from the aforementioned trough and develops an inverted trough across the region. This would lead to increased rain chances heading into next week. For now, will keep rain chances on the low end as the details are sorted out. Temps will remain on the "cooler" side through mid week thanks to continued cloud cover. We look to warm back up heading into the weekend as triple digits enter back into the forecast across the Brush Country. Heat indices will range from 105-109 each afternoon. A few locations, mainly across the Coastal Plains, will flirt with Heat Advisory criteria over the weekend and into next week. MARINE... Weak to moderate winds are expected to become more southerly tonight into tomorrow as a frontal boundary meanders over South Texas. Winds may shift to westerly late tonight and persist through Tuesday, becoming light and variable Tuesday night. Isolated to scattered showers and thunderstorms are possible late tonight, increasing to scattered through the day on Tuesday, becoming scattered to numerous Tuesday night. A stalled front will lead to continued rain chances through the work week before we begin to dry out heading into the weekend. Otherwise, expected a south to southeasterly onshore flow to continue over the next several days. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 76 93 76 92 78 / 50 40 50 40 30 Victoria 76 92 75 91 75 / 50 60 40 50 20 Laredo 76 94 77 94 78 / 70 40 50 50 40 Alice 75 94 74 94 75 / 60 50 50 50 30 Rockport 78 91 78 92 81 / 50 50 50 40 30 Cotulla 76 93 76 94 77 / 70 60 40 40 30 Kingsville 76 95 75 94 77 / 50 30 40 40 20 Navy Corpus 81 91 80 92 82 / 40 40 50 40 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && CB/85...AVIATION
Hazardous weather outlook, Aug 2, 5:25 AM CDT, 20 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 525 AM CDT Mon Aug 2 2021 TXZ229>234-239>247-342>347-442-443-447-031030- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 525 AM CDT Mon Aug 2 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Heat index values between 105 to 109 degrees are expected today with portions of the Coastal Plains and Coastal Bend briefly reaching 111 degrees. Scattered to numerous showers and thunderstorms are expected tonight. Slow moving storms with high rainfall rates can lead to minor flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Maximum Heat Index values at least 105 to 109 degrees expected Tuesday through Sunday. Maximum Heat Index values may exceed 110 degrees over portions of the Coastal Plains Friday through Sunday. Scattered thunderstorms are expected Tuesday through Thursday. Isolated thunderstorms Friday. Isolated thunderstorms confined to portions of the Coastal Plains Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-031030- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 525 AM CDT Mon Aug 2 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms are expected tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered thunderstorms expected Tuesday through Thursday. Mainly isolated thunderstorms Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. JCP
In the hours before
Special weather statement, Aug 2, 9:24 PM CDT, 4 hours 9 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 924 PM CDT Mon Aug 2 2021 TXZ230-231-030315- Live Oak-McMullen- 924 PM CDT Mon Aug 2 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MCMULLEN AND SOUTHWESTERN LIVE OAK COUNTIES... At 923 PM CDT, a strong thunderstorm was located 11 miles northwest of Clegg, or 17 miles southeast of Tilden, moving southeast at 10 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. This storm will remain over mainly rural areas of southeastern McMullen and southwestern Live Oak Counties. This includes US Highway 59 between mile markers 730 and 742. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2824 9850 2835 9839 2825 9818 2808 9835 TIME...MOT...LOC 0223Z 307DEG 8KT 2825 9839 CB
Special weather statement, Aug 2, 11:03 PM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1103 PM CDT Mon Aug 2 2021
TXZ240-241-030445-
Jim Wells-Duval-
1103 PM CDT Mon Aug 2 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN DUVAL AND
SOUTHWESTERN JIM WELLS COUNTIES...
At 1102 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Rosita to 6 miles south of Ramirez.
Movement was east at 20 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Alice, San Diego, Premont, Benavides, Ramirez, San Jose, Ben Bolt,
Concepcion, Palito Blanco, Realitos, La Gloria, Cruz Calle, Alice
Acres and Rios.
This includes US Highway 281 between mile markers 672 and 708.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2727 9852 2734 9852 2734 9855 2736 9856
2736 9859 2734 9859 2734 9862 2736 9863
2736 9868 2770 9868 2779 9806 2726 9806
TIME...MOT...LOC 0402Z 258DEG 19KT 2771 9842 2726 9839
CBSpecial weather statement, Aug 2, 11:23 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1123 PM CDT Mon Aug 2 2021
TXZ231-240-241-030500-
Live Oak-Jim Wells-Duval-
1123 PM CDT Mon Aug 2 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUVAL...
NORTHWESTERN JIM WELLS AND SOUTH CENTRAL LIVE OAK COUNTIES...
At 1123 PM CDT, a strong thunderstorm was located over Rancho De La
Parita, or 17 miles north of San Diego, moving east at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Midway, Tecalote, Annarose, Rancho De La Parita and Westdale.
This includes US Highway 281 between mile markers 648 and 666.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2795 9833 2813 9824 2807 9794 2793 9797
2783 9806
TIME...MOT...LOC 0423Z 288DEG 13KT 2800 9818
CBSpecial weather statement, Aug 3, 1:33 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
133 AM CDT Tue Aug 3 2021
TXZ239-030715-
Webb-
133 AM CDT Tue Aug 3 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WEBB
COUNTY...
At 132 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Bruni to 9 miles southeast of El
Cenizo. Movement was northeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Oilton, Mirando City, Aguilares and Bruni.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2727 9933 2732 9937 2729 9942 2738 9943
2762 9880 2727 9880
TIME...MOT...LOC 0632Z 227DEG 14KT 2749 9883 2727 9936
CBThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:24 PM CDT | Special Weather Statement | CRP | Live Oak | 51 min |
| Aug 2, 10:24 PM CDT | Areal Flood Advisory | CRP | Duval | 2 hr |
| Aug 2, 11:03 PM CDT | Special Weather Statement | CRP | Duval, Jim Wells | 42 min |
| Aug 2, 11:23 PM CDT | Special Weather Statement | CRP | Jim Wells | 37 min |
| Aug 3, 2:04 AM CDT | Areal Flood Advisory | CRP | Duval, Webb | 3 hr |
| Aug 3, 2:16 AM CDT | Special Weather Statement | CRP | Duval | 44 min |
| Aug 3, 3:34 AM CDT | Special Weather Statement | CRP | Duval, Jim Wells | 41 min |
| Aug 3, 3:46 AM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.